Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2001, 8:17 PM EDT for Trumbull County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2001, 8:17 PM EDT (00:17 UTC)
- Expired
- Jul 19, 2001, 9:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 200021 SVRCLE OHC155-200100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 817 PM EDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN OHIO... * UNTIL 900 PM EDT * AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TRUMBULL COUNTY...OR ABOUT 13 MILES NORTHEAST OF WARREN...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NILES GIRARD LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSfED. SOME MINOR STREET AND STREAM FLOODING MAY OCCUR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ FMK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:41 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 19, 3:41 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EDT THU JUL 19 2001 LATEST RADAR IMAGERY SHOWS POPCORN VARIETY THUNDERSTORMS OVER THE ENTIRE FORECAST AREA. CELLS ARE POPPING BUT WEAKEN RAPIDLY AS THEY PULSE. WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN OVER THE AREA THIS EVENING. NOT MUCH CHANGE EXPECTED THROUGH AT LEAST MONDAY AS STRONG 500 MB RIDGE BUILDS EAST OVER THE AREA. SURFACE HIGH OVER NORTHEASTERN UNITED STATES WILL RETROGRADE SOUTHWEST AND BUILD ACROSS THE AREA AS WELL. ALL IN ALL...HAZY HOT AND HUMID CONDITIONS SETTING UP FOR THE NEXT SEVERAL DAYS. WILL KEEP AN ISOLATED CHANCE OF A SHOWER OR THUNDERSTORM ON FRIDAY AS MOISTURE LINGERS OVER THE AREA AND INSTABILITY TYPE PRECIPITATION WILL DEVELOP. FRIDAY NIGHT SHOULD BE FOR THE MOST PART CLEAR AS DRIER MID AND UPPER LEVEL AIR DOMINATES THE FORECAST AREA INTO SATURDAY. NEXT CHANCE OF SYNOPTIC TYPE THUNDERSTORMS WILL COME MONDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO THE AREA. WILL MENTION A CHANCE OF SHOWERS AND THUNDESTORMS TUESDAY MORNING. THEN HIGH PRESSURE BUILDS INTO THE AREA FOR THE REST OF THE WEEK WITH A GRADUAL WARMING TREND AGAIN. UPPED TEMPERATURES A TAD OVER THE NEXT 48 HOURS. GUIDANCE WAS RUNNING A TAD LOW IN THE PAST. .CLE... OH...NONE. PA...NONE. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:32 PM EDT | Flash Flood Warning | CLE | Trumbull | 118 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.